Affordable Access

Nonequilibrium statistical physics with fictitious time.

Authors
  • Samanta, Himadri S
  • Bhattacharjee, J K
Type
Published Article
Journal
Physical Review E
Publisher
American Physical Society (APS)
Publication Date
Apr 01, 2006
Volume
73
Issue
4 Pt 2
Pages
46125–46125
Identifiers
PMID: 16711896
Source
Medline
License
Unknown

Abstract

Problems in nonequilibrium statistical physics are characterized by the absence of a fluctuation dissipation theorem. The usual analytic route for treating these vast class of problems is to use response fields in addition to the real fields that are pertinent to a given problem. This line of argument was introduced by Martin, Siggia, and Rose. We show that instead of using the response field, one can, following the stochastic quantization of Parisi and Wu, introduce a fictitious time. In this extra dimension a fluctuation dissipation theorem is built in and provides a different outlook to problems in nonequilibrium statistical physics.

Report this publication

Statistics

Seen <100 times